Alert archive / Kansas / Red Flag Warnings in 2018
Red Flag Warning 7, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Mar 3, 2018, 2:26 PM CST for 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Mar 4, 2018, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2018, 2:26 PM CST (20:26 UTC)
- In effect from
- Mar 4, 2018, 12:00 PM CST
- Expired
- Mar 4, 2018, 7:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3621 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
905 WWUS83 KGLD 032026 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 126 PM MST Sat Mar 3 2018 ...DANGEROUS FIRE WEATHER CONDITIONS THROUGH EARLY NEXT WEEK... COZ253-254-KSZ013>016-027>029-041-042-041200- /O.UPG.KGLD.FW.A.0005.180304T1800Z-180305T0100Z/ /O.NEW.KGLD.FW.W.0007.180304T1800Z-180305T0100Z/ /O.CON.KGLD.FW.W.0006.000000T0000Z-180304T0100Z/ Kit Carson-Cheyenne-Sherman-Thomas-Sheridan-Graham-Wallace-Logan- Gove-Greeley-Wichita- 126 PM MST Sat Mar 3 2018 /226 PM CST Sat Mar 3 2018/ ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST /7 PM CST/ THIS EVENING FOR FIRE WEATHER ZONES 013...014...015...016...027... 028...029...041...042...253 AND 254... ...RED FLAG WARNING IN EFFECT FROM 11 AM MST /NOON CST/ TO 6 PM MST /7 PM CST/ SUNDAY FOR FOR FIRE WEATHER ZONES 013...014... 015...016...027...028...029...041...042...253 AND 254... The National Weather Service in Goodland has issued a Red Flag Warning, which is in effect from 11 AM MST /noon CST/ to 6 PM MST /7 PM CST/ Sunday. The Fire Weather Watch is no longer in effect. * Temperatures Today...Mid to Upper 70s. * Winds Today...South or Southwest at 15 to 25 mph. * Relative Humidity Today...5 to 15 percent. * Temperatures Sunday...Low to mid 70s. * Winds Sunday...Southwest at 20 to 30 mph with gusts up to 40 mph. * Relative Humidity Sunday...5 to 15 percent. * Impacts...Warm temperatures, low relative humidities, and breezy southwest winds will create an environment in which fire will rapidly grow and spread out of control. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider canceling or postponing any plans to burn outdoors this weekend through early next week. && $$ COZ252-KSZ001>004-NEZ079>081-041200- /O.UPG.KGLD.FW.A.0005.180304T1800Z-180305T0100Z/ /O.NEW.KGLD.FW.W.0007.180304T1800Z-180305T0100Z/ Yuma-Cheyenne-Rawlins-Decatur-Norton-Dundy-Hitchcock-Red Willow- 126 PM MST Sat Mar 3 2018 /226 PM CST Sat Mar 3 2018/ ...RED FLAG WARNING IN EFFECT FROM 11 AM MST /NOON CST/ TO 6 PM MST /7 PM CST/ SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...079...080...081 AND 252... The National Weather Service in Goodland has issued a Red Flag Warning, which is in effect from 11 AM MST /noon CST/ to 6 PM MST /7 PM CST/ Sunday. The Fire Weather Watch is no longer in effect. * Affected Areas Sunday...Entire Tri-State region. * Temperatures on Sunday...Low to mid 70s. * Winds on Sunday...Southwest at 20 to 30 mph with gusts up to 40 mph. * Relative Humidity on Sunday...5 to 15 percent. * Impacts...Warm temperatures, low relative humidities, and breezy southwest winds will create an environment in which fire will rapidly grow and spread out of control. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider canceling or postponing any plans to burn outdoors this weekend through early next week. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
6 follow-up statements
772 WWUS83 KGLD 032133 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 233 PM MST Sat Mar 3 2018 ...DANGEROUS FIRE WEATHER CONDITIONS ON SUNDAY AND MONDAY... COZ253-254-KSZ013>016-027>029-041-042-041200- /O.NEW.KGLD.FW.A.0006.180305T1800Z-180306T0200Z/ /O.CON.KGLD.FW.W.0006.000000T0000Z-180304T0100Z/ /O.CON.KGLD.FW.W.0007.180304T1800Z-180305T0100Z/ Kit Carson-Cheyenne-Sherman-Thomas-Sheridan-Graham-Wallace-Logan- Gove-Greeley-Wichita- 233 PM MST Sat Mar 3 2018 /333 PM CST Sat Mar 3 2018/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST /7 PM CST/ THIS EVENING FOR FIRE WEATHER ZONES 013...014...015...016...027... 028...029...041...042...253 AND 254... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /NOON CST/ TO 6 PM MST /7 PM CST/ SUNDAY FOR FIRE WEATHER ZONES 013...014... 015...016...027...028...029...041...042...253 AND 254... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013...014...015...016...027...028...029...041... 042...253 AND 254... * Warning Area Today...Along and south of Interstate 70. * Temperatures Today...Mid to Upper 70s. * Relative Humidity Today...5 to 15 percent. * Winds Today...South or Southwest at 15 to 30 mph. A Red Flag Warning remains in effect for the entire Tri-State region late Sunday morning through Sunday evening. * Warning Area Sunday...Entire Tri-State region. * Temperatures Sunday...Low to mid 70s. * Relative Humidity Sunday...5 to 15 percent. * Winds Sunday...Southwest at 20 to 30 mph with gusts up to 40 mph. The National Weather Service in Goodland has issued a Fire Weather Watch for Monday. * Watch Area Monday...Entire Tri-State region. * Relative Humidity Monday...10 to 20 percent. * Wind Monday...Northwest 30 to 40 mph with gusts up to 65 mph. * Impacts...Warm temperatures, low relative humidities, and strong winds will create an environment in which fire will rapidly grow and spread out of control. Outdoor burning is strongly discouraged today through Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider canceling or postponing any plans to burn outdoors this weekend through early next week. && $$ COZ252-KSZ001>004-NEZ079>081-041200- /O.NEW.KGLD.FW.A.0006.180305T1800Z-180306T0200Z/ /O.CON.KGLD.FW.W.0007.180304T1800Z-180305T0100Z/ Yuma-Cheyenne-Rawlins-Decatur-Norton-Dundy-Hitchcock-Red Willow- 233 PM MST Sat Mar 3 2018 /333 PM CST Sat Mar 3 2018/ ...A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /NOON CST/ TO 6 PM MST /7 PM CST/ SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...079...080... 081 AND 252... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...079...080...081 AND 252... A Red Flag Warning remains in effect for the entire Tri-State region late Sunday morning through Sunday evening. * Warning Area Sunday...Entire Tri-State region. * Temperature Sunday...Low to mid 70s. * Relative Humidity Sunday...5 to 15 percent. * Wind Sunday...Southwest 20 to 30 mph with gusts up to 40 mph. The National Weather Service in Goodland has issued a Fire Weather Watch for Monday morning through Monday evening. * Watch Area Monday...Entire Tri-State region. * Relative Humidity Monday...10 to 20 percent. * Wind Monday...Northwest 30 to 40 mph with gusts up to 65 mph. * Impacts...Warm temperatures, low relative humidities, and strong winds will create an environment in which fire will rapidly grow and spread out of control. Outdoor burning is strongly discouraged today through Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider canceling or postponing any plans to burn outdoors this weekend through early next week. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
412 WWUS83 KGLD 040100 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 600 PM MST Sat Mar 3 2018 ...DANGEROUS FIRE WEATHER CONDITIONS ON SUNDAY AND MONDAY... COZ253-254-KSZ013>016-027>029-041-042-041200- /O.EXP.KGLD.FW.W.0006.000000T0000Z-180304T0100Z/ /O.CON.KGLD.FW.W.0007.180304T1800Z-180305T0100Z/ /O.CON.KGLD.FW.A.0006.180305T1800Z-180306T0200Z/ Kit Carson-Cheyenne-Sherman-Thomas-Sheridan-Graham-Wallace-Logan- Gove-Greeley-Wichita- 600 PM MST Sat Mar 3 2018 /700 PM CST Sat Mar 3 2018/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /NOON CST/ TO 6 PM MST /7 PM CST/ SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013...014...015...016...027...028...029... 041...042...253 AND 254... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013...014...015...016...027...028...029... 041...042...253 AND 254... ...RED FLAG WARNING WILL EXPIRE AT 6 PM MST /7 PM CST/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013...014...015...016...027...028...029...041...042...253 AND 254... * Warning Area Sunday...Entire Tri-State region. * Temperatures Sunday...Highs in the 70s. * Relative Humidity Sunday...As low as 5 to 15 percent. * Winds Sunday...Southwest at 20 to 30 mph with gusts up to 40 mph. * Watch Area Monday...Entire Tri-State region. * Relative Humidity Monday...As low as 10 to 20 percent. * Wind Monday...Northwest 30 to 40 mph with gusts up to 65 mph. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider canceling or postponing any plans to burn outdoors this weekend through early next week. A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ COZ252-KSZ001>004-NEZ079>081-041200- /O.CON.KGLD.FW.W.0007.180304T1800Z-180305T0100Z/ /O.CON.KGLD.FW.A.0006.180305T1800Z-180306T0200Z/ Yuma-Cheyenne-Rawlins-Decatur-Norton-Dundy-Hitchcock-Red Willow- 600 PM MST Sat Mar 3 2018 /700 PM CST Sat Mar 3 2018/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /NOON CST/ TO 6 PM MST /7 PM CST/ SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...079...080... 081 AND 252... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...079...080...081 AND 252... * Warning Area Sunday...Entire Tri-State region. * Temperature Sunday...Highs in the 0s. * Relative Humidity Sunday...As low as 5 to 15 percent. * Wind Sunday...Southwest 20 to 30 mph with gusts up to 40 mph. * Watch Area Monday...Entire Tri-State region. * Relative Humidity Monday...As low as 10 to 20 percent. * Wind Monday...Northwest 30 to 40 mph with gusts up to 65 mph. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider canceling or postponing any plans to burn outdoors this weekend through early next week. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
098 WWUS83 KGLD 041031 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 331 AM MST Sun Mar 4 2018 ...DANGEROUS FIRE WEATHER CONDITIONS ON SUNDAY AND MONDAY... COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-042200- /O.CON.KGLD.FW.W.0007.180304T1800Z-180305T0100Z/ /O.CON.KGLD.FW.A.0006.180305T1800Z-180306T0200Z/ Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy- Hitchcock-Red Willow- 331 AM MST Sun Mar 4 2018 /431 AM CST Sun Mar 4 2018/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /NOON CST/ THIS MORNING TO 6 PM MST /7 PM CST/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004... 013...014...015...016...027...028...029...041...042...079...080... 081...252...253 AND 254... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...013...014...015...016... 027...028...029...041...042...079...080...081...252...253 AND 254... * Warning Area Sunday...Entire Tri-State region. * Temperatures Sunday...Highs in the 70s. * Relative Humidity Sunday...As low as 5 to 15 percent. * Winds Sunday...Southwest at 20 to 30 mph with gusts up to 40 mph. * Watch Area Monday...Entire Tri-State region. * Relative Humidity Monday...As low as 10 to 20 percent. * Wind Monday...Northwest 30 to 40 mph with gusts up to 65 mph. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider canceling or postponing any plans to burn outdoors this weekend through early next week. A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
744 WWUS83 KGLD 041531 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 831 AM MST Sun Mar 4 2018 ...OUTDOOR BURNING OF ANY KIND WILL BE EXTREMELY DANGEROUS TODAY AND MONDAY... COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-050100- /O.CON.KGLD.FW.W.0007.180304T1800Z-180305T0100Z/ /O.CON.KGLD.FW.A.0006.180305T1800Z-180306T0200Z/ Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy- Hitchcock-Red Willow- 831 AM MST Sun Mar 4 2018 /931 AM CST Sun Mar 4 2018/ ...A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /NOON CST/ THIS MORNING TO 6 PM MST /7 PM CST/ THIS EVENING FOR FIRE WEATHER ZONES 001...002...003...004...013...014...015...016...027...028... 029...041...042...079...080...081...252...253 AND 254... ...A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR FIRE WEATHER ZONES 001...002...003... 004...013...014...015...016...027...028...029...041...042... 079...080...081...252...253 AND 254... A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FOR THE ENTIRE TRI-STATE REGION. * Temperatures Today...Highs in the 70s. * Relative Humidity Today...As low as 5 to 15 percent. * Winds Today...Southwest at 20 to 30 mph gusting up to 40 mph. * Impacts Today...Extreme fire behavior. Warm temperatures, low relative humidity, and strong southwest winds will create an environment in which fire will rapidly grow and spread out of control. Outdoor burning of any kind will be extremely dangerous. A FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY MORNING THROUGH MONDAY EVENING FOR THE ENTIRE TRI-STATE REGION. * Temperatures on Monday...Highs in the 40s to lower 50s. * Relative Humidity on Monday...As low as 10 to 20 percent. * Winds on Monday...Northwest 30 to 40 mph gusting 55 to 65 mph. * Impacts on Monday...Extreme fire behavior. Low relative humidity and very strong northwest winds will create an environment in which fire will rapidly grow and spread out of control. Outdoor burning of any kind will be extremely dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Cancel or postpone any plans to burn outdoors today and Monday. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
413 WWUS83 KGLD 041700 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 1000 AM MST Sun Mar 4 2018 ...OUTDOOR BURNING OF ANY KIND WILL BE EXTREMELY DANGEROUS TODAY AND MONDAY... COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-050100- /O.UPG.KGLD.FW.A.0006.180305T1800Z-180306T0200Z/ /O.NEW.KGLD.FW.W.0008.180305T1800Z-180306T0200Z/ /O.CON.KGLD.FW.W.0007.180304T1800Z-180305T0100Z/ Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy- Hitchcock-Red Willow- 1000 AM MST Sun Mar 4 2018 /1100 AM CST Sun Mar 4 2018/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST /7 PM CST/ THIS EVENING FOR FIRE WEATHER ZONES 001...002...003...004...013... 014...015...016...027...028...029...041...042...079...080...081... 252...253 AND 254... ...RED FLAG WARNING IN EFFECT FROM 11 AM MST /NOON CST/ TO 7 PM MST /8 PM CST/ MONDAY FOR FIRE WEATHER ZONES 001...002...003... 004...013...014...015...016...027...028...029...041...042... 079...080...081...252...253 AND 254... A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FOR THE ENTIRE TRI-STATE REGION. * Temperatures Today...Highs in the 70s. * Relative Humidity Today...As low as 5 to 15 percent. * Winds Today...Southwest at 20 to 30 mph gusting up to 40 mph. * Impacts Today...Extreme fire behavior. Warm temperatures, low relative humidity, and strong southwest winds will create an environment in which fire will rapidly grow and spread out of control. Outdoor burning of any kind will be extremely dangerous. The National Weather Service in Goodland has issued a Red Flag Warning in effect from 11 AM MST /noon CST/ to 7 PM MST /8 PM CST/ Monday. The Fire Weather Watch is no longer in effect. * Affected Areas on Monday...Entire Tri-State region. * Temperatures on Monday...Highs in the 40s to lower 50s. * Relative Humidity on Monday...As low as 10 to 20 percent. * Winds on Monday...Northwest 30 to 40 mph gusting 55 to 65 mph. * Impacts on Monday...Extreme fire behavior. Low relative humidity and very strong northwest winds will create an environment in which fire will rapidly grow and spread out of control. Outdoor burning of any kind will be extremely dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Cancel or postpone any plans to burn outdoors today and Monday. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
515 WWUS83 KGLD 050105 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 605 PM MST Sun Mar 4 2018 ...ALL OUTDOOR BURNING SHOULD BE AVOIDED... COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-051200- /O.EXP.KGLD.FW.W.0007.000000T0000Z-180305T0100Z/ /O.CON.KGLD.FW.W.0008.180305T1800Z-180306T0200Z/ Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy- Hitchcock-Red Willow- 605 PM MST Sun Mar 4 2018 /705 PM CST Sun Mar 4 2018/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /NOON CST/ TO 7 PM MST /8 PM CST/ MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...013...014...015... 016...027...028...029...041...042...079...080...081...252... 253 AND 254... ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...013... 014...015...016...027...028...029...041...042...079...080...081... 252...253 AND 254... * Affected Areas on Monday...Entire Tri-State region. * Temperatures on Monday...Highs in the 40s to lower 50s. * Relative Humidity on Monday...As low as 10 to 20 percent. * Winds on Monday...Northwest 30 to 40 mph gusting 55 to 65 mph. * Impacts on Monday...Extreme fire behavior. Low relative humidity and very strong northwest winds will create an environment in which fire will rapidly grow and spread out of control. Outdoor burning of any kind will be extremely dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Cancel or postpone any plans to burn outdoors today and Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Mar 3, 11:25 AM CST, 3 hours 1 minute earlier.
Area forecast discussion, Mar 3, 11:25 AM CST, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Goodland KS
1025 AM MST Sat Mar 3 2018
.SHORT TERM...(Today through Monday night)
Issued at 1015 AM MST Sat Mar 3 2018
Update: The Red Flag Warning for this afternoon has been expanded
slightly northward to include Thomas, Sheridan and Graham
counties. The Fire Weather Watch for Sunday has been expanded to
include Hitchcock, Red Willow, and Norton counties and now covers
the entire Tri-State region. See Fire Weather Discussion for more
detail.
Previous Discussion: Sunday...This is the beginning of a very
windy period. Front is even slower than 24 hours ago. So will get
a full day of heating ahead of the front. Models are showing some
increase in cloud cover from west to east but some models are
thicker with the cloud cover than others. Right now it looks like
the cloud cover may be overdone. So will be going near to above
the guidance. 3 hour pressure falls and mixing just as deep tor
deeper than today will occur. Based on forecast soundings/expected
lapse rates, am thinking winds of at least 20 to 30 mph with
higher gusts in the 35 to 45 mph range will be possible.
Sunday night into Monday night...Strong cold front moves through
during Sunday evening with a very tight pressure gradient and 3 hour
pressure rises near 10 mb. It looks like the winds will briefly go
into the 30 to 40 mph range before settling down into the 20 to 30
mph range the rest of the night. Gusts will be 40 to 45 mph.
Models are in good agreement in taking strong closed off upper
system to the north of the area. This looks to leave the area dry
and is reflected in the latest builder pops. Of more importance for
the daytime hours is that this is a classic high wind scenario for
our area. Flow through a deep height is unidirectional. Lapse rates
are very favorable for the winds to be brought down from at least
700 mb and possibly a little higher. Forecast winds in this mixed
layer are 45 to 50 knots. Raised the daytime wind speeds as a result
with the possibility of gusts near 60 mph or greater becoming more
likely. As said yesterday, if current trends a high wind highlight
will be needed. At this time will hit this as hard as possible in
the messaging and the HWO.
.LONG TERM...(Tuesday through Friday)
Issued at 239 AM MST Sat Mar 3 2018
Deep H5 low continues to drift eastward on Tuesday, crossing through
Iowa and into northern Illinois through the day. Steep pressure
rises on the west side of this system will continue to influence the
wind field across the Plains through Tuesday afternoon. Another day
of sustained 30 to 35 mph northwest winds is expected with gusts
approaching 45 mph. We should see these winds begin to diminish
around sunset as reduced mixing combines with weakening pressure
rises.
Going into Wednesday, high pressure begins building into the region
from the west. Looking at continued dry conditions and near normal
temperatures with northwest flow. Ridge influence works further east
on Thursday which will begin to reflect in our high temperatures,
pushing afternoon highs above normal and into the 50s to near 60
degrees. Continued warming prevails on Friday as the ridge axis
flattens slightly and encompasses the Plains. Temperatures will
climb into the 60s across the CWA on Friday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1015 AM MST Sat Mar 3 2018
VFR conditions will prevail through the TAF period at the GLD
terminal. Expect S/SW winds increasing to 15-20 knots by late
afternoon, persisting overnight. Southwest winds will increase to
~20 knots with gusts to ~30 knots at the end of the TAF period
(~18Z Sunday).
At the MCK terminal, VFR conditions will rule through this evening
into tonight. A period of MVFR/IFR ceilings cannot be ruled out
at the end of the TAF period (09-18Z Sun), though probabilities
will be greater with eastern extent /e.g. in central KS/. Expect
light/variable winds to gradually become SSE at 10-15 knots late
this afternoon, with a southerly breeze persisting overnight.
Winds will veer to the S/SSW at 15-20 knots by the end of the TAF
period (~18Z Sunday).
&&
.FIRE WEATHER...
Issued at 1015 AM MST Sat Mar 3 2018
Today: Near-record/record high temperatures, minimum RHs between
5 and 15 percent, and a gradual increase in southerly winds are
anticipated across much of the area this afternoon. The Red Flag
Warning already in effect along/south of I-70 has been expanded to
include Thomas, Sheridan, and Graham counties where southerly
winds should gradually increase to 15 to 25 mph by mid afternoon
with sporadic gusts to 30 mph possible.
Sunday: With high temperatures in the 70s, minimum RHs in the 5
to 15 percent range, and widespread southwest winds at 25 to 35
mph, the Fire Weather Watch already for Sunday has been expanded
to include the entire Tri-State region (added Norton, Hitchcock
and Red Willow counties). The Fire Weather Watch on Sunday will,
in all likelihood, be upgraded to a Red Flag Warning this
afternoon.
Monday: High temperatures on Monday will be considerably cooler
(40s to lower 50s) than today/Sun as a colder airmass advects into
the region in the wake of a cold frontal passage Sun evening.
However, minimum RHs are progged to bottom out at 10 to 20
percent in the presence of NW winds sustained at 25-40 mph with
gusts as high as 55-65 mph. With the above in mind, a Fire
Weather Watch may be required for Monday.
&&
.CLIMATE...
Issued at 402 AM MST Sat Mar 3 2018
Record and/or near record high temperatures are expected at the
following locations for today, March 3:
Goodland.....74 degrees in 1936
Hill City....80 degrees in 1910
Tribune......76 degrees in 1946
Burlington...76 degrees in 2009
Yuma.........72 degrees in 1983
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Fire Weather Watch from Sunday morning through Sunday afternoon
for KSZ001>004-013>016-027>029-041-042.
Red Flag Warning until 6 PM MST /7 PM CST/ this evening for
KSZ013>016-027>029-041-042.
CO...Fire Weather Watch from Sunday morning through Sunday afternoon
for COZ252>254.
Red Flag Warning until 6 PM MST this evening for COZ253-254.
NE...Fire Weather Watch from Sunday morning through Sunday afternoon
for NEZ079>081.
&&
SHORT TERM...VINCENT/BULLER
LONG TERM...TL
AVIATION...VINCENT
FIRE WEATHER...VINCENT
CLIMATE...BULLERHazardous weather outlook, Mar 3, 10:41 AM CST, 3 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 941 AM MST Sat Mar 3 2018 COZ091-092-KSZ013>016-027>029-041-042-041645- Kit Carson County-Cheyenne County-Sherman-Thomas-Sheridan-Graham- Wallace-Logan-Gove-Greeley-Wichita- 941 AM MST Sat Mar 3 2018 /1041 AM CST Sat Mar 3 2018/ This hazardous weather outlook is for northwest Kansas and east central Colorado. .DAY ONE...TODAY AND TONIGHT... A Red Flag Warning for dangerous fire weather conditions remains in effect this afternoon. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Dangerous fire weather conditions will persist on both Sunday and Monday. A Fire Weather Watch is in effect for the entire Tri-State region on Sunday. Strong northwest winds are anticipated in the wake of a cold frontal passage Sunday evening into Sunday night. Strong to potentially damaging northwest winds will be possible on both Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. COZ090-KSZ001>004-NEZ079>081-041645- Yuma County-Cheyenne-Rawlins-Decatur-Norton-Dundy-Hitchcock- Red Willow- 941 AM MST Sat Mar 3 2018 /1041 AM CST Sat Mar 3 2018/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TODAY AND TONIGHT... Near critical fire weather conditions are expected for a short period this afternoon. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Dangerous fire weather conditions are expected on both Sunday and Monday. A Fire Weather Watch remains in effect for the entire Tri- State region on Sunday. Strong northwest winds are anticipated in the wake of a cold frontal passage Sunday evening into Sunday night. Strong to potentially damaging northwest winds will be possible on both Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Vincent
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 2:54 PM CST | High Wind Watch | GLD | Cheyenne, Decatur, Gove, Graham, Logan, Norton and 6 more | 23 hr |
| Mar 3, 3:33 PM CST | Fire Weather Watch | GLD | Cheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more | 19 hr |
Nearby
Red Flag Warnings in Kansas, 2018Red Flag Warnings in Colorado, 2018Red Flag Warnings in Nebraska, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.